MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE
Model Number 314.468
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that a holding sleeve was missing a piece.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is for (1) holding sleeve for stardrive screwdriver shaft t8.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Service and repair evaluation: it was reported that on an unknown date, during a routine incoming inspection of a loaner set at fsl ups lyndhurst, nj site, it was observed that a holding sleeve was missing a piece.The repair technician reported the spring is missing.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Investigation flow: visual.Visual inspection: holding sleeve for stardrive screwdriver shaft t8 (part.No: 314.468, lot.No: 6586277, qty: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the coil spring was missing from the assembly.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Document/ specification review: the following relevant drawings were reviewed during investigation: -holding sleeve 2.4mm dia locking screw -compression spring cylindrical no design issues were found which can contribute to this complaint condition.Complaint confirmed? yes.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The coil spring was missing from the assembly of the device.Thus, the complaint is confirmed.A definitive root cause for the reported complaint could not be identified.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part #: 314.468, synthes lot number: 6586227, manufacturing site: synthes jennersville , release to warehouse date: 09-feb-2011.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10379729
Report Number2939274-2020-03422
Device Sequence Number17026259
Product Code FZX
UDI-Device Identifier10886982188939
UDI-Public(01)10886982188939
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.468
Device Catalogue Number314.468
Device Lot Number6586227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/02/2020
Patient Sequence Number1